Nebraska, 2007Flooding in Nebraska, June 1 to 2, 2007
June 1 to 2, 2007 · NWS OAX · 2 events in 2 counties and zones
A large upper level low pressure system that tracked from the northern Rockies into the northern plains before stalling, produced several days of heavy rain across sections of eastern Nebraska and southwest Iowa on May 29th and May 30th. This eventually caused the Missouri River to go above flood stage from around Brownville to Rulo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level low pressure system that tracked from the northern Rockies into the northern plains before stalling, produced several days of heavy rain across sections of eastern Nebraska and southwest Iowa on May 29th and May 30th. This eventually caused the Missouri River to go above flood stage from around Brownville to Rulo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 2:14 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 1, 2:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 AM CDT FRI JUN 1 2007
.DISCUSSION...
SOMEWHAT CHALLENGING FORECAST TODAY AS 00Z GFS/NAM MODELS DID NOT
HANDLE THE EARLY MORNING CONVECTION VERY WELL AT ALL. THEY DID
NOT PUT ENOUGH EMPHASIS ON THE MCS THAT EXISTS ACROSS KANSAS...AND
THEREFORE BLEW UP TOO MUCH CONVECTION ACROSS OUR AREA ALONG THE
SURFACE TROUGH THAT CONNECTS TWO AREAS OF LOW PRESSURE. THERE IS
ANOTHER VORTICITY LOBE THAT APPEARS TO BE ROTATING AROUND THE UPPER
LOW MOVING OUT OF NORTHWEST NEBRASKA...AND THIS WILL LIKELY INDUCE
ADDITIONAL SHOWERS THIS MORNING ACROSS THE FORECAST AREA THAT ARE
ALREADY MANIFESTING THEMSELVES FROM SOUTHEAST SOUTH DAKOTA
THROUGH SOUTHWEST NEBRASKA. IN FACT...THE RUC13 AND THE 06Z NAM12
SEEM TO HAVE A MUCH BETTER HANDLE ON THE QPF WHICH STILL SUPPORT
SHOWERS REDEVELOPING BY LUNCHTIME ACROSS THE AREA. AM UNSURE OF
THE AMOUNT OF POTENTIAL DESTABILIZATION THAT CAN OCCUR TODAY...BUT
LOW LEVEL THETAE AXIS DOES SHIFT EAST ALONG WITH INCREASING WIND
SHEAR. THUS...THE PRECIPITATION AXIS THAT SHOULD BE ALONG THE
MISSOURI RIVER BY MID AFTERNOON COULD HAVE THE POTENTIAL TO
PRODUCE SOME STRONG STORMS INTO THE LATE AFTERNOON IF SOME BREAKS
IN THE CLOUDS CAN OCCUR. REGARDING THE FLASH FLOOD WATCH... BECAUSE
THE HEAVY RAINS HAVE NOT MATERIALIZED TONIGHT OUT WEST...WILL TRIM
BACK THE NORTHERN EXTENT OF THE WATCH ACROSS EASTERN NEBRASKA...
BUT WILL KEEP THE MENTION IN SOUTHEAST NEBRASKA DUE TO THE HEAVY
RAINS THAT OCCURRED YESTERDAY EVENING AND EARLY THIS MORNING...AND
WILL ALSO HOLD ONTO THE WATCH ACROSS SOUTHWEST IOWA WHERE RIVER
CONDITIONS ARE RUNNING SOMEWHAT HIGH ALSO WHERE STRONG STORMS
COULD DEVELOP THIS AFTERNOON.
FOR TONIGHT...HAVE ADJUSTED POPS TO ACCOUNT FOR EXPECTED PRECIP
DEVELOPMENT...BUT WE MAY NOT SEE MUCH AFTER MIDNIGHT...WAITING FOR
THE NEXT LOBE OF VORTICITY TO PINWHEEL AROUND THE UPPER LOW UNTIL
SATURDAY MORNING...AND MOSTLY ACROSS NORTHEAST NEBRASKA. COULD SEE
EXPANDING COVERAGE SATURDAY AFTERNOON AS LAPSE RATES STEEPEN AS A
RESULT OF THE COLD CORE ALOFT IN THE AREA WITH THE POTENTIAL FOR
SCATTERED THUNDERSTORMS.
SATURDAY NIGHT AND SUNDAY...THE UPPER LOW WILL CONTINUE TO SLOWLY
PUSH EAST TOWARD THE MID MISSISSIPPI RIVER VALLEY. COULD SEE SOME
SPOTTY SHOWERS LINGER ACROSS NORTHEAST NEBRASKA AND SOUTHWEST IOWA
SATURDAY NIGHT...THEN THE POTENTIAL STILL EXISTS FOR ONE LAST
SHOT OF INSTABILITY SHOWERS SUNDAY AS WERE STILL ON THE FRINGE OF
THE COLD CORE POISED TO OUR EAST.
&&
.AVIATION...
COMPLEX AVIATION FORECAST TODAY WITH CHANCES FOR MORE SCT CONVECTION.
MOST CEILINGS REMAIN VFR THIS MORNING BUT WL LIKELY BECOME MORE
VARIABLE AND PERHAPS INTO THE IFR CATEGORY AS SCT TSRA DEVELOP
LATER THIS MORNING AND AFTERNOON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ067-068-090>093.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR IAZ079-080-090-091.
&&
DEWALD/GRIFFISHazardous weather outlook, May 31, 7:32 PM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
832 PM CDT THU MAY 31 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
832 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...REST OF TONIGHT AND FRIDAY
ISOLATED THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST NEBRASKA AND
EXTREME SOUTHWEST IOWA THIS EVENING. HOWEVER...SEVERE WEATHER NO
LONGER ANTICIPATED. OTHERWISE...SCATTERED THUNDERSTORMS WITH HEAVY
RAIN WILL AGAIN BE POSSIBLE INTO FRIDAY.
SOME RIVERS ARE ALREADY RUNNING HIGH...SO ANY ADDITIONAL HEAVY RAIN
FROM THUNDERSTORMS COULD LEAD TO FLOODING PROBLEMS OVER AREAS ALREADY
SATURATED.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY EVENING OVER THE OUTLOOK
AREA. A FEW SEVERE STORMS ARE POSSIBLE...GENERALLY FROM FAR SOUTHEAST
NEBRASKA INTO SOUTHWEST IOWA. IN ADDITION...HEAVY RAIN REMAINS A
THREAT THROUGH FRIDAY EVENING.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN BY
NEXT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED MOSTLY IN EXTREME SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA BY FRIDAY AFTERNOON.
DEE
Flood, Richardson
- When
- June 1, 3:00 AM CST to June 2, 1:45 AM CST
- Where
- Richardson County, 3 mi NE of Barada to 5 mi SE of Rulo
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.251, -95.540
Heavy rain over sections of Nebraska and western Iowa on May 29th and May 30th eventually worked its way down to the lower Missouri River. This caused lowland flooding along the Missouri River. The river at Rulo reached flood stage for around 5 hours from around 10 pm CDT on June 1 until 245 am on the 2nd. Flood stage is 17 feet.
Flood, Nemaha
- When
- June 1, 6:30 AM CST to June 2, 1:30 AM CST
- Where
- Nemaha County, Brownville to 8 mi SE of Brownville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.400, -95.650
Heavy rain over sections of Nebraska and western Iowa on May 29th and May 30th eventually worked its way down to the lower Missouri River. This caused lowland flooding, especially around the Brownville area. The river at Brownville first exceeded its 32 foot flood stage around 730 am CDT on June 1st. The river crested around 33.2 feet at 300 pm that afternoon and fell below flood stage around 230 am on the 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25105, 25104.